I am suffering from depression and anxiety due to depo-provera (already talked to an OB, and she said that it HAS to be from that), and I am barely coping. It's been 6 days and I'm already ready to give up on myself, and I see no end in sight. I'm losing hope. I wish I had never taken it. I'm also suffering from fatigue and headaches. My head feels so heavy, I can barely hold it up. I am 18 years old, I have had a history of anxiety and depression (after a traumatic experience with synthetic pot about 3 years ago; I have NOT smoked ANYTHING since then; I also do not drink.), but it had faded incredibly since then, it had basically disappeared. I gave birth to my baby boy about 2 months ago, and I had not been so depressed. I did experience the 'baby blues', but that had faded rather quickly. I LOVE my baby, and I have not had a problem taking care of him, and I haven't had problems sleeping since the end of the 3rd week home. I have a wonderful support group, I get to take breaks, and spend time with my boyfriend, often. Everything was perfect. I was SOOOO happy being a mother. And then I got on Depo... About a day went by, and I was still fine, but I haven't been all right since. Now I can't escape from my thoughts, my head hurts, I cry randomly, I can't push it away like I used to, I can't get happy, I'm scared of everything (LIKE GOING OUTSIDE!!! WTF!!!), I (sometimes) feel de-personilization where I don't feel like me; or I'm watching someone else's life, I don't enjoy things that I used to, depression and anxiety (of course), nausea, paranoia, constant worry, and worst of all, I'm staring to feel distant from my beautiful son, who I've just started to get to know. This is TEARING me apart. I went to an OB and all she told me was, "it won't stop until the depo leaves your body, which will take AT LEAST 3 months.", then she gave me a prescription for antidepressants (which I DO NOT want to take). She told me that nothing else could be done. I FEEL HOPELESS. I don't want to live this way. Then she said that if it gets worse, they'll have to send me to a mental hospital for observation, like i'm developing some kind of mental illness or something. I feel like I'm losing myself, I need help BAD(!!!!!!!!!). My mom says I should take natural things like fish oil, valerian root, and St. John's Wort. Would this really help? Please someone, give me hope before I lose my MIND. Please, please, PLEASE help me.
St. John's Wort is something you should NEVER take if you are on any sort of other medication UNLESS you consult your doctor and pharmacist. It interacts with all sorts of things, including birth control. I would ask if it will lessen the efficacy and if it is safe to take with the anti-depressants should you decide to take those at any point if the St. John's Wort doesn't seem to help. The thing with natural supplements is you have to take enough, which is something that's yet to be fully determined since they aren't FDA administered and many times you need to read the label to make sure acetaminophen or aspirin or anything else isn't an ingredient. Pharmacology class last summer pointed this out. If you check with your doctor on how much to take and read the labels, you should be fine using a natural supplement, but you do need to consult especially since you are on the shot and have anti-depressants in your hands.
Thanks, I'm going to call my doctor ASAP and ask. Though, at this point, I'm not sure if I care whether or not it interferes with the birth control. I'd rather use condoms than have to deal with this. I just want to feel BETTER again. I don't want to use anti-depressants because I have heard nothing but horror stories, especially within my own family, so I'm not really concerned about that, either.
This is part of the reason I have not and never plan to get the shot. It's injected and meant to last a few months, which means it's possible the side effects will remain that entire time. Here's hoping you feel better soon!
i was the same way......and still am to this day........and i have been off depo for OVER 4 years.....slowly now getting "normal" again but it may be because i finally got pregnant after getting off of it. well ok i gave birth 7months ago but i still have depression, i have such anxiety that wen we leave the house i have to take anti diarrhea just to feel safe because its caused problems for me, i have also i believe its from the depo had hypothyroidism cuz after it got out of my system i didn't have it anymore...my step mom suffers from depression and she's had the shock therapy didn't help, she's been on the drugs didn't help what helps i think is my son. and if u ever feel like one Dr. isn't listening feel free to always get a second opinion ! i am on nuva ring now and idk if im going to be getting back on it. the week its out omg im the biggest beach u will ever see, im out of whack and just don't like my self even. iv also recently been feeling sick for no reason, like if i take it out to do the do im fine feel great (i can feel it in there even tho "most women cant") but i put it back in instantly sick. i did find tho wen i was on depo that when i was doing something i love like for me it was riding horses i was a little better if i was alone tho. i hope you get better soon. but i would defiantly be getting on something different and asap! feel better soon :)
Did you ever take any herbal supplements? How long were you on depo? And are you saying that you were able to maintain a healthy relationship with your son? I'm SO scared that I won't be the kind of mother I want to be to my boy because of this. ):
I feel like I should mention this, since I forgot to in my post, and it may be of some importance: this is my first time taking depo, and my first time on birth control. Also, I've started spotting, like they said I would, so maybe that means that my hormones are balancing out, and I'll start feeling better. I don't know, though, I have still yet to discuss it with my doctor. I've been advised by a counselor that I have seen before regarding other pregnancy/postpartum related issues, and she said that I should go ahead and take the St. John's Wort, and see how it works for me, along with a healthy diet, If that doesn't work, she says that I should just go ahead and try the antidepressants. :/ I just want to know if anyone else has already tried this and/or gone through what I am going through now. Thanks to everyone who has replied so far, I really do appreciate it. It makes me feel SO much better to know that I am not alone. (:
Please make sure your counselor has the proper credentials to give this advice. If your counselor is an LCSW, for example, she would not have had to take pharmacology or know drug interactions and would be unable to prescribe medication. If she is the one prescribing your medications, then she has this knowledge, but if she is not, I would get a pharmacist's advice.
I am totally in love with my son and he smiles and giggles at me all the time (he is teething so other than him being grumpy lol) i was on depo for almost 3 years i stopped in dec of 09 got pregnant jan 2012 and no i took no supplements ever, i used to relax and if i was really feeling down i snuggled with my son. i also used to write notes in my ipod so i could get out what i needed and i could look back at them n then delete them, and it helped. i lost my dad at 5 n my mom took me to see someone and for me it didn't help, so for me the notes helped. and yes we have a great relationship i get mad at him but i lay him in his crib with his movie, and i take a shower or bath and i come back and he's normally ok. and when baby starts smiling at you it will help :) if u ever need to u can message me and if u want if u have fbook u can add me and ask me questions there to
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.